MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Catalog Number 5MAXJETDKIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right middle cerebral artery (mca) using a penumbra system jetd reperfusion catheter (jetd), a penumbra system 3max reperfusion catheter (3maxc), benchmark bmx96 access system (bmx96), and a non-penumbra sheath.During the procedure, the physician made the first pass using the jetd.Subsequently, while retracting after the pass, the physician broke the proximal end of the jetd.Therefore, the jetd was removed.The procedure was completed using a new jetd and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Additional 510(k)# that also applies to this complaint: k133317 the device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned jetd confirmed a fracture on the proximal end.Evaluation also revealed yield marks near the fracture, indicating that the device likely kinked prior to fracturing.If the jetd is mishandled during removal of the device from a parent catheter, damage such as a kink and subsequent fracture may occur.Further evaluation revealed kinks, and the distal end appeared tapered.This damage was likely incidental to the reported complaint and may have occurred during removal of the device from the procedure or during packaging for the device return.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16440628
Report Number3005168196-2023-00086
Device Sequence Number14240490
Product Code NRY
UDI-Device Identifier00814548019802
UDI-Public814548019802
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Catalogue Number5MAXJETDKIT
Device Lot NumberF113890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005